MAUDE Adverse Event Report: DEVILBISS HEALTHCARE DEVILBISS 5 LITER OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE DEVILBISS 5 LITER OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 525DS
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Devilbiss healthcare was notified of an incident involving an oxygen concentrator by the provider, who stated that the power cord is sparking.Upon visual examination of the returned unit, a cut in the insulation was observed that exposed the wires within the line cord.The instruction manual for this device includes warnings stating "improper use of the power cord and plugs can cause a burn, fire or other electric shock hazards.Do not use the unit if the power cord is damaged.Ensure the mains power cord is fully inserted into the concentrator connector (230 volt units) and the power cord plug is completely inserted into a fully functioning ac wall outlet.Failure to do so may cause an electrical safety hazard." there was no report or evidence of illness, serious injury or medical treatment associated with the complaint.
 
Additional Manufacturer Narrative
Drive devilbiss healthcare evaluated the device and based on the condition of the device as returned, the line cord had a cut in the outer insulation and the black wire within was completely severed.The interior of the unit was found to be very dusty, and the plastic was damaged in multiple locations.The rear cover door had a broken support rib and the left side fastener hole in the rear cover was cracked.The compressor box also had a large crack on the left side.This damage was likely caused by a sharp impact to the left side of the unit.The customer complaint of "power cord sparking" can be attributed to the damaged line cord.The hot wire in the line cord was found to be open and a deep cut in the insulation under the strain relief was observed.It is likely that the strain relief cut into the line cord and severed the hot wire which would have caused sparking.

Brand Name
DEVILBISS 5 LITER OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, PA 15501
5169984600
MDR Report Key22099649
Report Number2515872-2025-00014
Device Sequence Number8354128
Product Code CAW
UDI-Device Identifier00885304000846
UDI-Public(01)00885304000846
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number525DS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown